Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Dec 11, 2012, 3:52 PM CST for 8 counties in Texas. It took effect at Dec 12, 2012, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2012, 3:52 PM CST (21:52 UTC)
- In effect from
- Dec 12, 2012, 12:00 AM CST
- Expired
- Dec 12, 2012, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties DeWitt County, TX, Dimmit County, TX, Frio County, TX, Karnes County, TX, Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 103 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WWUS74 KEWX 112152 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CST TUE DEC 11 2012 ...FREEZE WARNING TONIGHT FOR PART OF THE COASTAL PLAINS AND RIO GRANDE PLAINS... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR MAXIMUM RADIATIONAL COOLING TONIGHT. TEMPERATURES SHOULD FALL TO NEAR FREEZING IN SOME AREAS BY MIDNIGHT...AND MOST AREAS BY 2 AM...THEN REMAIN BELOW FREEZING THROUGH 9 AM. DAYTIME HEATING WEDNESDAY MORNING WILL QUICKLY BRING TEMPERATURES ABOVE FREEZING BETWEEN 9 AND 10 AM. TXZ202-203-217>219-222-224-228-121200- /O.NEW.KEWX.FZ.W.0005.121212T0600Z-121212T1500Z/ KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-KARNES-DE WITT-DIMMIT- INCLUDING THE CITIES OF...BRACKETTVILLE...UVALDE...EAGLE PASS... CRYSTAL CITY...PEARSALL...KARNES CITY...CUERO...CARRIZO SPRINGS 352 PM CST TUE DEC 11 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TEMPERATURE...26 TO 32 DEGREES. * TIMING...MAINLY BETWEEN 2 AM AND 9 AM WEDNESDAY. * IMPACTS...TEMPERATURE SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
719 WWUS74 KEWX 121253 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 653 AM CST WED DEC 12 2012 ...FREEZE WARNING TONIGHT FOR PART OF THE COASTAL PLAINS AND RIO GRANDE PLAINS... .CLEAR SKIES...LIGHT WINDS...AND LOW DEWPOINTS HAVE ALLOWED FOR MAXIMUM RADIATIONAL COOLING OVERNIGHT INTO EARLY THIS MORNING. TEMPERATURES HAVE FALLEN INTO THE MID 20S TO NEAR 30 EARLY THIS MORNING. DAYTIME HEATING THIS MORNING WILL QUICKLY BRING TEMPERATURES ABOVE FREEZING BETWEEN 9 AND 10 AM. TXZ202-203-217>219-222-224-228-121500- /O.CON.KEWX.FZ.W.0005.000000T0000Z-121212T1500Z/ KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-KARNES-DE WITT-DIMMIT- INCLUDING THE CITIES OF...BRACKETTVILLE...UVALDE...EAGLE PASS... CRYSTAL CITY...PEARSALL...KARNES CITY...CUERO...CARRIZO SPRINGS 653 AM CST WED DEC 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...26 TO 30 DEGREES. * TIMING...MAINLY BETWEEN 2 AM AND 9 AM WEDNESDAY. * IMPACTS...TEMPERATURE SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
508 WWUS74 KEWX 121504 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 904 AM CST WED DEC 12 2012 ...THE FREEZE WARNING HAS EXPIRED... .TEMPERATURES HAVE WARMED ABOVE FREEZING AND THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. TXZ202-203-217>219-222-224-228-121615- /O.EXP.KEWX.FZ.W.0005.000000T0000Z-121212T1500Z/ KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-KARNES-DE WITT-DIMMIT- INCLUDING THE CITIES OF...BRACKETTVILLE...UVALDE...EAGLE PASS... CRYSTAL CITY...PEARSALL...KARNES CITY...CUERO...CARRIZO SPRINGS 904 AM CST WED DEC 12 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING AND THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 11, 3:47 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 11, 3:47 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 PM CST TUE DEC 11 2012 .DISCUSSION... PARTLY CLOUDY AND COOL ACROSS SOUTH CENTRAL TEXAS LATE THIS AFTERNOON. THE MAIN FORECAST ISSUES ARE FREEZING TEMPERATURES AGAIN TONIGHT...A WARMING/MOISTENING TREND INTO FRIDAY...AND TWO SHORTWAVE TROUGHS AND ASSOCIATED COLD FRONTS FRIDAY EVENING AND AGAIN ON SUNDAY EVENING. THE 12Z MODELS ARE IN GOOD AGREEMENT ON FEATURES STRENGTH AND EVOLUTION...BUT ONLY FAIR ON TIMING. PREFER A BLEND OF ALL GUIDANCE THROUGH THU...THEN A BLEND LEANING TOWARD THE ECMWF FOR FRIDAY THROUGH MONDAY. EXPECT CLOUDS TO THIN THIS EVENING AND WITH CLEAR SKIES AND LIGHT WINDS...MAXIMUM RADIATIONAL COOLING. WILL ISSUE A FREEZE WARNING FOR THOSE AREAS WHO HAVE NOT SEEN A FREEZE YET...BUT THE ENTIRE AREA SHOULD BE NEAR OR BELOW FREEZING FROM ROUGHLY 2 AM TO 8 AM. THE SURFACE HIGH RIDGE WILL SHIFT EAST ON WEDNESDAY...BEGINNING A WARMING AND MOISTENING TREND AS RETURN FLOW FROM THE GULF SPREADS OVER THE AREA...ESPECIALLY THURSDAY EVENING INTO FRIDAY MORNING...WHEN PATCHY FOG AND DRIZZLE ARE EXPECTED OVER THE EASTERN 2/3 OF THE AREA. THE FIRST OF TWO SHORTWAVE TROUGHS AND ASSOCIATED COLD FRONTS WILL PASS THROUGH FRIDAY NIGHT INTO EARLY SATURDAY. I KEPT RAIN CHANCES A LITTLE LOW PER RECENT EXPERIENCE WITH THE MODELS PROJECTIONS AT THIS RANGE...AND IN ANY EVENT...RAINFALL AMOUNTS WILL BE LIGHT. A SECOND TROUGH AND COLD FRONT WILL PASS THROUGH SUNDAY NIGHT INTO MONDAY...BUT WITH A MUCH SMALLER CHANCE OF RAIN DUE TO DRIER LOW LEVELS AFTER THE FIRST FRONT. FIRE WEATHER CONDITIONS WILL BE ELEVATED ON WEDNESDAY AS RELATIVE HUMIDITY REMAINS LOW AND WINDS PICK UP...BUT NO MAJOR CONCERNS AFTER THAT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 30 61 34 66 50 / 0 0 0 - 10 AUSTIN BERGSTROM INTL AIRPORT 26 60 31 66 46 / 0 0 0 - 10 NEW BRAUNFELS MUNI AIRPORT 29 61 32 67 48 / 0 0 0 - 10 BURNET MUNI AIRPORT 30 59 32 64 48 / 0 0 0 - 10 DEL RIO INTL AIRPORT 31 63 34 65 54 / 0 0 0 - 10 GEORGETOWN MUNI AIRPORT 28 59 32 64 46 / 0 0 0 - 10 HONDO MUNI AIRPORT 29 62 32 68 52 / 0 0 0 - 10 SAN MARCOS MUNI AIRPORT 29 59 32 65 48 / 0 0 0 - 10 LA GRANGE - FAYETTE REGIONAL 30 61 32 66 47 / 0 0 0 10 10 SAN ANTONIO INTL AIRPORT 31 60 34 66 51 / 0 0 0 - 10 STINSON MUNI AIRPORT 31 60 33 67 51 / 0 0 0 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: DE WITT...DIMMIT...FRIO...KARNES...KINNEY... MAVERICK...UVALDE...ZAVALA. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...26 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Dec 11, 10:02 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1002 AM CST TUE DEC 11 2012 TXZ171>173-183>194-202>209-217>225-228-121130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1002 AM CST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD FREEZING TEMPERATURES ARE AGAIN EXPECTED TONIGHT. ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED THIS AFTERNOON DUE TO MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND WINDS 10 MPH OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED WEDNESDAY DUE TO MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND WINDS 10 MPH OR LESS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.